Forum Replies Created
I’m sorry to hear that your dad is struggling with pain control issues. It sounds like you have received great advice from everyone, and I’m glad that you were able to get an increase in his pain medications.
This link may be helpful as well,
I’m very sorry Kris.
I read about this the other day. Here is some further information for everyone, including the report posted from Virginia Mason, the Seattle hospital mentioned by UCLA.
I never knew that! How beautiful!
Lainy, you’re welcome! Kris, thank you for your comments. Yes, inflammation is known to cause many issues in our bodies, including cancer! Very fascinating, complicated, and worrisome.
By the way, Marion gave me the heads up that as of last year, the genome for a particular liver fluke was discovered.
Oh, and Kris, I noticed you are from Chehalis! I lived in and around that area for quite a long time. Wasn’t it the Skookumchuck and Chehalis rivers that flooded so badly back in what, 1996?
Two years before diagnosis my mother-in-law developed a heart arrhythmia which she started treatment for. I think that she was also under quite a bit of stress around this time.
1.5 years before diagnosis, she began to act strange, just not herself. Confused in a way-forgetful. Unable to handle any life situation that was slightly out of the norm.
She also began to change her diet, complaining of stomach issues. She thought it was a possible gluten allergy.
3 months prior to diagnosis, she told me that she thought she had stomach cancer, and that she had been losing weight. 2 months, right upper quadrant pain, ascites.
In the late 1970s she was accidentally caught in the spraying field of a bi-plane crop sprayer, and developed fulminant hepatitis sometime after that, which she recovered from. This hepatitis was not related to a virus. It developed for an unknown reason.
Unresectable Intrahepatic CC June 2010.
I’m sorry to hear that your Mother-in-law is suffering from this.
There is no set time with which someone can live with ascites, I mean, there isn’t a time frame per say. The only issue is that it can get rather uncomfortable for someone if their belly is very swollen. You may see that it makes it harder for her to breathe if she is laying flat, as the fluid will be pushing upwards on her diaphragm in this position. She may need to sleep in a recliner, an adjustable hospital bed, or be propped up with many pillows to provide comfort, which is definitely do-able. She could also have an external drain placed that is attached to a bag for emptying. There is a small valve on it that can be opened to allow fluid from her belly to drain out, which will ease some of that pressure/discomfort. http://www.carefusion.com/medical-products/interventional-procedures/drainage/pleurx/patients/
I hope this info helps you, to help her!
Please see this message as my opinion only, and do seek professional medical advice from your treating physician.
My apologies for including the incorrect link for Dr. Bower’s inflammation study. I have updated with the correct link where a PDF may be accessed.
KarenOctober 27, 2014 at 3:31 am in reply to: Palliative Care in Oncology Symposium/Pain management #85238
You’re welcome, Gavin and Marion!
-KarenFebruary 24, 2014 at 6:26 pm in reply to: Proposal of a new staging system for mass-forming intrahepatic cholang #79688
Thank you for posting a link to this article, Gavin. This was a hot topic of discussion this past week at the AHPBA convention in Miami.
Danna I just thought of another thing,
when the pharmacists are mixing your chemo drugs up into the solutions, sometimes there is some “over-fill “. The bags are not always the same. You will get the right amount of drug, but might be more or less diluent. (more fluids that the drugs were mixed with).
Just a thought.
You’re right, why would the doctor be upset the first time and not the second? If I were getting chemo and there were any changes, I would want to know what in the world was going on too!
Is the doctor you are speaking of your local oncologist, and he is following Dr. Javle’s/MD Anderson chemo protocol?
Your pre-medication (before chemo) probably runs between 15 minutes and 30 minutes per bag.
Then you said 2 hours of hydration. Is the Gemzar running at the same time as your i.v. fluids or are they doing it after? (you said they “combined” this).
Then 1 hour of Cisplatin.
So maybe 4.5-5 hours?
Was it the entire process from start to finish that was 6 hours before? Pre-medication, hydration, Gemzar, Cisplatin?
What do you think the nurses are running in faster this time? The hydration maybe? I think the most important point is how fast the CHEMO is being infused. The hydration can go faster or slower, the pre-meds can go faster or slower….but the chemo should be infused per the specific orders and required time frame, (the drug information from the drug company, etc. sets the standard). unless there are issues.
As far as potassium in your bags of fluid, that was most likely because your potassium level was off a little when your labs results were reviewed and your oncologist ordered for it to be added. Or maybe you just got little mini bags of potassium. Those are usually a dose of 10 MEQ (milliequivalents) and infuse over 1 hour per bag.
I hope you are feeling “ok” while getting your infusions. Are your pre-meds keeping nausea at bay? Are you able to get enough rest and adequate hydration?
I will keep you in my thoughts, let me know what you hear back!
(All information is my educated opinion only and not to be used as medical advice. Please consult your prescribing physician).